Fetzima Overdose

As with any medication, it is possible to overdose on Fetzima (levomilnacipran). Although the specific effects are not entirely known, taking too much of this drug may lead to serotonin syndrome. This dangerous group of symptoms can cause tremors, confusion, and a coma. If you believe you have taken too much Fetzima, seek immediate medical attention.

 

Can You Take Too Much Fetzima?

Fetzima™ (levomilnacipran) is a prescription medication approved to treat adults with depression. As with any medicine, it is possible to overdose on Fetzima. The specific effects may vary, depending on a number of factors, including the Fetzima dosage and whether it was taken with any other medications or substances.
 
Seek immediate medical attention if you or someone else may have intentionally or accidentally taken too much Fetzima.
 

Effects of an Overdose

At this time, it is not entirely known what to expect from a Fetzima overdose. In clinical studies, there were reports of doses as high as 360 mg a day being taken without causing serious problems.
 
However, an overdose of most medicines that increase serotonin levels, including Fetzima, could cause a potentially serious reaction known as serotonin syndrome. Symptoms of serotonin syndrome may include:
 
  • Nausea and vomiting
  • Diarrhea
  • Confusion
  • Agitation
  • Seeing or hearing things that are not real (hallucinations)
  • A fast heartbeat (tachycardia)
  • Dizziness
  • Sweating
  • Flushing
  • High body temperature
  • Tremor
  • Muscle spasms
  • Muscle stiffness
  • Overactive reflexes
  • Problems with walking or coordination
  • Coma.
 

Treatment Options for a Fetzima Overdose

Treatment for an overdose with Fetzima may vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For example, supportive treatment for someone who takes too much Fetzima may include:
 
  • Fluids through an intravenous (IV) line
  • Medications to manage changes in blood pressure
  • Medications to control an abnormal heart rhythm if needed
  • Other treatments based on symptoms that occur.
 
Dialysis is not expected to be useful for removing Fetzima from the body.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken a Fetzima overdose.
 
9 Rising Hollywood Stars Who Struggle With Depression

Fetzima Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2016 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.